MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient underwent right renal angiography, balloon dilation and renal artery stent implantation.A 3.0mm x 20mm x 135cm (4f) sterling balloon catheter was advanced for dilatation.However, during procedure, when the pressure was increased by the pump, the distal end of the balloon got broken instantaneously.The procedure was completed with a different device.No patient complications were reported, and patient status was stable.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The patient underwent right renal angiography, balloon dilation and renal artery stent implantation.A 3.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilation.However, during procedure, when the pressure was increased by the pump, the distal end of the balloon got broken instantaneously.The procedure was completed with a different device.No patient complications were reported and patient status was stable.It was further reported that it was the balloon of the device burst and not shaft break as previously reported.Also, the stenosed target lesion was located in the non-tortuous and non-calcified renal artery.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).B5.Describe event or problem- corrected and updated.H6.Device codes- corrected from break to material rupture.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 5mm from the tip and is approximately 20mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.(b)(6).B5.Describe event or problem- corrected and updated.H6.Device codes- corrected from break to material rupture.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16613152
Report Number2124215-2023-14008
Device Sequence Number20066428
Product Code DQY
UDI-Device Identifier08714729755586
UDI-Public08714729755586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0029030233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer03/28/2023
05/11/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date03/30/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight57 KG